MAUDE Adverse Event Report: CYBERSONICS INC. SHOCKPULSE LITHOTRIPSY PROBE 3.40; ELECTROHYDRAULIC LITHIOTRIPTOR

CYBERSONICS INC. SHOCKPULSE LITHOTRIPSY PROBE 3.40; ELECTROHYDRAULIC LITHIOTRIPTOR
Model Number SPL-PD340
Medical Device Problem Code Metal Shedding Debris (1804)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/14/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device was returned to cybersonics for investigation.Scratches were observed at tip and center of the probe."use of the shockpulse-se device will always create some degree of metal debris as the metal probe vibrates ultrasonically against a metal endoscope.This is known to also occur with other ultrasonic lithotripters on the market.The amount of metal debris can be increased drastically if the user abuses the probe by bending it relative to the endoscope." proper handling instructions of probe are specified in the instructions for use (ifu).If significant additional information is received, this report will be supplemented.
 
Event or Problem Description
Description provided by distributor."spl-pr340 probe (lot no.W1504338) is used in a pcnl case performed by urologist.This phenomenon occurred during the 2nd time of usage.The probe was unpacked and activated with hand switch by a doctor.During procedure, a small glitter fragments; probably a coating of shockpulse probes was peel off on the patient's kidney.Doctor has removed those fragments and most of the fragments have been removed completely except for very small pieces.The result of the operation / surgery was completed safely.After the case, the subjected product has been found that the surface of probe was scratched although this case was just the second time of using".Model no.Of probes mentioned in complaint from distributor: spl-pr340 (reusable).Actual model no.Of probes shipped to distributor: spl-pdbx340 (single use, disposable probes).

Brand Name
SHOCKPULSE LITHOTRIPSY PROBE 3.40
Common Device Name
ELECTROHYDRAULIC LITHIOTRIPTOR
Manufacturer (Section D)
CYBERSONICS INC.
5340 fryling road
suite 101
erie PA 16510 4703
MDR Report Key6893665
Report Number3004216443-2017-00001
Device Sequence Number10939336
Product Code FEO
UDI-Device Identifier00855279005122
UDI-Public(01)00855279005122(17)200630(10)W1504373
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K142428
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2020
Device Model NumberSPL-PD340
Device Lot NumberW1504338
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/07/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/26/2017
Initial Report FDA Received Date09/26/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1